Wisconsin man in coma after using 'street vapes,' report says

A Wisconsin man suffered severe heart and lung damage after vaping and was placed into a medically induced coma Thursday, reports said.

The unidentified man in his mid-20s purchased vape cartridges that contained THC, his brother, Patrick DeGrave, told Milwaukee, Wisc.’s Fox 6 station.  He did not purchase the cartridges from a retail store.

FDA RELEASES NEW ANTI-VAPING COMMERCIALS TO AIR ON ESPN, MTV, SOCIAL MEDIA

The man was rushed to Aurora Memorial Hospital in Burlington, Wisc., when he began having trouble breathing, DeGrave said. Doctors first thought his brother had pneumonia. The man was sedated and placed into a medically induced coma with severe heart and lung damage.

"These street vapes are very, very dangerous. My brother nearly lost his life," DeGrave said.

The Children’s Hospital of Wisconsin announced that eight teenagers were hospitalized in July with seriously damaged lungs. They were admitted to the hospital after suffering from shortness of breath, fatigue, chest pain, cough and weight loss.

The state is investigating the cause of the illnesses, but all eight had reported vaping during the weeks or months prior to being hospitalized, the press release said. One teen remains in the hospital.

CLICK HERE TO GET THE FOX NEWS APP 

"Vaping in teenagers is something that's harming our kids and we want that to be loud and clear," Dr. Michael Gutzeit, chief medical officer at Children's Hospital, said.

The American Lung Association wants lawmakers to raise the legal purchasing age of tobacco products, including e-cigarettes to 21 years old, Wisconsin Public Radio reported.